Alert archive / Arizona / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at May 20, 2006, 3:41 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at May 21, 2006, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 3:41 PM MST (22:41 UTC)
- In effect from
- May 21, 2006, 11:00 AM MST
- Expired
- May 21, 2006, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 202241 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 341 PM MST SAT MAY 20 2006 AZZ132-210645- /O.UPG.KPSR.FW.A.0006.060521T1800Z-060522T0300Z/ /O.NEW.KPSR.FW.W.0007.060521T1800Z-060522T0300Z/ /O.NEW.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/ SOUTH-CENTRAL AND SOUTHWEST DESERTS- 341 PM MST SAT MAY 20 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR THE DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND THE CALIFORNIA PORTION OF THE LOWER COLORADO RIVER VALLEY DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE DESERTS OF SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. THIS IS AN UPGRADE FROM THE PREVIOUS FIRE WEATHER WATCH. IN ADDITION A NEW FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS SAME AREA FOR MONDAY AFTERNOON AND EVENING. FIRE WEATHER ZONES INCLUDED IN THE WARNING ARE ARIZONA FIRE WEATHER ZONE 132. FIRE WEATHER ZONES INCLUDED IN THE WATCH ARE ARIZONA FIRE WEATHER ZONE 132. DISCUSSION...STRONG SOUTH AND SOUTHWEST WINDS WILL DEVELOP SUNDAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED 20-FOOT WINDS DURING THE AFTERNOON WILL REACH 20 MPH...WITH GUSTS OF 30 TO 35 MPH. MINIMUM RELATIVE HUMIDITY VALUES WILL BE WELL BELOW 15 PERCENT. THESE CONDITIONS...COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER...WILL PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. ON MONDAY...THE SYSTEM WITH A DRY COLD FRONT WILL PUSH THROUGH SOUTHERN CALIFORNIA AND ARIZONA FOR ANOTHER ROUND OF STRONG WINDS. CRITICAL FIRE WEATHER CRITERIA ARE ANTICIPATED OVER SOUTH-CENTRAL ARIZONA. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. HOWEVER...THE WINDS WILL WEAKEN SOME OVER WESTERN ARIZONA DURING THE AFTERNOON AND HUMIDITIES WILL BE HIGHER THAN IN SOUTH-CENTRAL ARIZONA. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ AZZ131-CAZ231-210645- /O.UPG.KPSR.FW.A.0006.060521T1800Z-060522T0300Z/ /O.NEW.KPSR.FW.W.0007.060521T1800Z-060522T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- 341 PM PDT SAT MAY 20 2006 /341 PM MST SAT MAY 20 2006/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ SUNDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FIRE WEATHER ZONES INCLUDED IN THE WATCH ARE CALIFORNIA FIRE WEATHER ZONE 231 AND ARIZONA FIRE WEATHER ZONE 131. DISCUSSION...STRONG SOUTH AND SOUTHWEST WINDS WILL DEVELOP SUNDAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED 20-FOOT WINDS DURING THE AFTERNOON WILL REACH 20 MPH...WITH GUSTS OF 30 TO 35 MPH. MINIMUM RELATIVE HUMIDITY VALUES WILL BE WELL BELOW 15 PERCENT. THESE CONDITIONS...COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER...WILL PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ133-210645- /O.NEW.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 341 PM MST SAT MAY 20 2006 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. ON MONDAY...A LOW PRESSURE SYSTEM WITH A DRY COLD FRONT WILL PUSH THROUGH SOUTHERN CALIFORNIA AND ARIZONA FOR STRONG SOUTHWEST WINDS. CRITICAL FIRE WEATHER CRITERIA ARE ANTICIPATED OVER SOUTH-CENTRAL ARIZONA. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ AJ
3 follow-up statements
000 WWUS85 KPSR 211211 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 511 AM MST SUN MAY 21 2006 AZZ132-212015- /O.CON.KPSR.FW.W.0007.060521T1800Z-060522T0300Z/ /O.CON.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/ SOUTH-CENTRAL AND SOUTHWEST DESERTS- 511 AM MST SUN MAY 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR THE LOW DESERTS OF SOUTHWEST AND SOUTH- CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND EXTREME FIRE DANGER. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE LOW DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...EXTREME FIRE DANGER AND POSSIBLE LOW RELATIVE HUMIDITY VALUES. FIRE WEATHER ZONES INCLUDED IN THE WARNING ARE ARIZONA FIRE WEATHER ZONE 132. FIRE WEATHER ZONES INCLUDED IN THE WATCH ARE ARIZONA FIRE WEATHER ZONE 132. DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE TOWARDS SOUTHERN CALIFORNIA TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE SYSTEM...ACROSS THE LOWER COLORADO RIVER AND LOW DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA. SUSTAINED 20-FOOT WINDS WILL RANGE FROM 20 TO 25 MPH...WITH GUSTS APPROACHING 35 MPH. RELATIVE HUMIDITY VALUES DURING THE AFTERNOON WILL FALL BELOW 15 PERCENT. COMBINED WITH THE VERY HIGH TO EXTREME FIRE DANGER...HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY. THE AREA OF STRONGEST WINDS WILL SHIFT EASTWARD THROUGH THE DAY. WIND SPEEDS ARE EXPECTED TO BE HIGHER MONDAY...THOUGH MINIMUM RELATIVE HUMIDITY VALUES WILL BE SLIGHTLY HIGHER DUE TO A SLIGHT INCREASE IN MOISTURE LEVELS AND LOWER AIR TEMPERATURES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ AZZ131-CAZ231-212015- /O.CON.KPSR.FW.W.0007.060521T1800Z-060522T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- 511 AM PDT SUN MAY 21 2006 /511 AM MST SUN MAY 21 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND EXTREME FIRE DANGER. FIRE WEATHER ZONES INCLUDED IN THE WATCH ARE CALIFORNIA FIRE WEATHER ZONE 231 AND ARIZONA FIRE WEATHER ZONE 131. DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE TOWARDS SOUTHERN CALIFORNIA TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE SYSTEM...ACROSS THE LOWER COLORADO RIVER. SUSTAINED 20-FOOT WINDS WILL RANGE FROM 20 TO 25 MPH...WITH GUSTS APPROACHING 35 MPH. RELATIVE HUMIDITY VALUES DURING THE AFTERNOON WILL FALL BELOW 15 PERCENT. COMBINED WITH THE VERY HIGH TO EXTREME FIRE DANGER... HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED. THE LOW PRESSURE SYSTEM WILL MOVE TO THE EAST MONDAY. WINDS ARE EXPECTED TO BE WEAKER...WITH HIGHER RELATIVE HUMIDITY VALUES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ133-212015- /O.CON.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 511 AM MST SUN MAY 21 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND EXTREME FIRE DANGER. DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE TOWARDS SOUTHERN CALIFORNIA TODAY...THEN ACROSS THE REGION ON MONDAY. STRONG WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE SYSTEM MONDAY...ACROSS THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. SUSTAINED 20-FOOT WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS APPROACHING 35 MPH. RELATIVE HUMIDITY VALUES WILL BE NEAR 15 PERCENT DURING THE AFTERNOON. COMBINED WITH THE VERY HIGH TO EXTREME FIRE DANGER...HAZARDOUS FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ INIGUEZ
000 WWUS85 KPSR 212256 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 356 PM MST SUN MAY 21 2006 AZZ132-220300- /O.UPG.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/ /O.NEW.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/ /O.CON.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/ SOUTH-CENTRAL AND SOUTHWEST DESERTS- 356 PM MST SUN MAY 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MST MONDAY FOR THE DESERTS OF SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THE WARNING FOR THIS AFTERNOON AND EVENING ARE ARIZONA FIRE WEATHER ZONE 132. FIRE WEATHER ZONES INCLUDED IN THE WARNING FOR MONDAY ARE ARIZONA FIRE WEATHER ZONE 132. DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM HAS LEAD TO THE DEVELOPMENT OF RED FLAG CONDITIONS IN SOUTHWEST ARIZONA...ESPECIALLY THE LOWER COLORADO RIVER VALLEY...THIS AFTERNOON. THE STRONG WINDS HAVE BEEN SLOWER TO DEVELOP IN SOUTH-CENTRAL ARIZONA DESERTS. HOWEVER...THE POTENTIAL REMAINS FOR THE DEVELOPMENT OF RED FLAG CONDITIONS ON THE SOUTH-CENTRAL ARIZONA DESERTS LATER THIS AFTERNOON AND EVENING. THUS SUSTAINED WINDS OF 20 MPH AND WIND GUSTS TO 35 MPH CAN BE EXPECTED ALONG WITH RATHER LOW HUMIDITIES. AS THE EVENING PROGRESSES...HUMIDITIES WILL INCREASE ABOVE CRITICAL LEVELS AND WINDS WILL DECREASE. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY. THE AREA OF STRONGEST WINDS WILL SHIFT EASTWARD THROUGH THE DAY. WIND SPEEDS ARE EXPECTED TO BE HIGHER MONDAY...THOUGH MINIMUM RELATIVE HUMIDITY VALUES WILL BE SLIGHTLY HIGHER DUE TO A SLIGHT INCREASE IN MOISTURE LEVELS AND LOWER AIR TEMPERATURES. RED FLAG CONDITIONS ARE ANTICIPATED FOR THE SOUTH-CENTRAL ARIZONA DESERTS BY MIDDAY MONDAY. SOUTHWEST ARIZONA IS EXPECTED TO HAVE HIGHER HUMIDITIES AND HAVE WINDS WEAKEN DURING THE AFTERNOON FOR A SUBSTANTIALLY REDUCED THREAT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ133-220700- /O.UPG.KPSR.FW.A.0007.060522T1900Z-060523T0200Z/ /O.NEW.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 356 PM MST SUN MAY 21 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MST MONDAY FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH AND GUSTS OF 35 TO 40 MPH ARE EXPECTED TO DEVELOP BY MIDDAY MONDAY. THE WINDS COMBINED WITH LOW HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. RED FLAG CONDITIONS ARE EXPECTED TO DIMINISH DURING THE EVENING AS WINDS QUICKLY WEAKEN AND HUMIDITIES INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ131-CAZ231-220300- /O.CON.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- 356 PM PDT SUN MAY 21 2006 /356 PM MST SUN MAY 21 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER... FIRE WEATHER ZONES INCLUDED IN THE WATCH ARE CALIFORNIA FIRE WEATHER ZONE 231 AND ARIZONA FIRE WEATHER ZONE 131. DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM HAS LEAD TO THE DEVELOPMENT OF RED FLAG CONDITIONS IN THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON. THUS SUSTAINED WINDS OF 20 MPH AND WIND GUSTS TO 35 MPH CAN BE EXPECTED ALONG WITH RATHER LOW HUMIDITIES. AS THE EVENING PROGRESSES...HUMIDITIES WILL INCREASE ABOVE CRITICAL LEVELS AND WINDS WILL DECREASE. THE LOW PRESSURE SYSTEM WILL MOVE TO THE EAST MONDAY. WINDS ARE EXPECTED TO BE WEAKER...WITH HIGHER RELATIVE HUMIDITY VALUES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KPSR 220312 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 812 PM MST SUN MAY 21 2006 AZZ132-221300- /O.EXP.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/ /O.CON.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/ SOUTH-CENTRAL AND SOUTHWEST DESERTS- 812 PM MST SUN MAY 21 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY... THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY. FIRE WEATHER ZONES INCLUDED IN THE WARNING FOR MONDAY ARE ARIZONA FIRE WEATHER ZONE 132. DISCUSSION...THE RED FLAG WARNING FOR THIS EVENING HAS BEEN ALLOWED TO EXPIRE DUE TO EXPECTED GRADUALLY INCREASING EVENING HUMIDITIES. HOWEVER...THE STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY. THE AREA OF STRONGEST WINDS WILL SHIFT EASTWARD THROUGH THE DAY. WIND SPEEDS ARE EXPECTED TO BE HIGHER MONDAY... THOUGH MINIMUM RELATIVE HUMIDITY VALUES WILL BE SLIGHTLY HIGHER DUE TO A SLIGHT INCREASE IN MOISTURE LEVELS AND LOWER AIR TEMPERATURES. RED FLAG CONDITIONS ARE ANTICIPATED FOR THE SOUTH-CENTRAL ARIZONA DESERTS BY MIDDAY MONDAY. SOUTHWEST ARIZONA IS EXPECTED TO HAVE HIGHER HUMIDITIES AND HAVE WINDS WEAKEN DURING THE AFTERNOON FOR A SUBSTANTIALLY REDUCED THREAT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING FOR MONDAY. $$ AZZ131-CAZ231-220415- /O.EXP.KPSR.FW.W.0007.000000T0000Z-060522T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- 812 PM PDT SUN MAY 21 2006 /812 PM MST SUN MAY 21 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR ARIZONA FIRE WEATHER ZONE 131 AND CALIFORNIA FIRE WEATHER ZONE 231. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO RISE DURING THE REMAINDER OF THE EVENING TO WELL ABOVE WARNING CRITERIA. $$ AZZ133-221300- /O.CON.KPSR.FW.W.0008.060522T1900Z-060523T0100Z/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 812 PM MST SUN MAY 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MST MONDAY. FIRE WEATHER ZONE INCLUDED IN THE WARNING FOR MONDAY ARE ARIZONA FIRE WEATHER ZONE 133. .DISCUSSION...THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH AND GUSTS OF 35 TO 40 MPH ARE EXPECTED TO DEVELOP BY MIDDAY MONDAY. THE WINDS COMBINED WITH LOW HUMIDITIES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. RED FLAG CONDITIONS ARE EXPECTED TO DIMINISH DURING THE EVENING AS WINDS QUICKLY WEAKEN AND HUMIDITIES INCREASE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ESTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 20, 3:25 PM MST, 16 minutes earlier.
Area forecast discussion, May 20, 3:25 PM MST, 16 minutes before
AZZ020>028-CAZ030>033-210600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
325 PM MST SAT MAY 20 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
BREEZY CONDITIONS ARE EXPECTED TO LAST INTO EARLY THIS EVENING...
AND IT WILL BE BREEZY TO WINDY SUNDAY THROUGH MONDAY AS A PACIFIC
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS SOUTHERN
CALIFORNIA AND ARIZONA. THE WIND WILL CAUSE AREAS OF BLOWING SAND
AND DUST IN THE DESERT AREAS. IT WILL BE A LITTLE COOLER OVER FAR
SOUTHEAST CALIFORNIA SUNDAY AND MUCH COOLER OVER THE ENTIRE AREA
MONDAY. THERE IS A SLIGHT CHANCE OF SHOWERS OVER SOUTHEAST CALIFORNIA
LATE SUNDAY NIGHT INTO MONDAY...OTHERWISE DRY WEATHER WILL CONTINUE
THROUGH NEXT WEEK. TEMPERATURES WILL DROP BELOW THE LATE MAY AVERAGE
MONDAY...THEN BEGIN RECOVERING TUESDAY...AND RISE WELL ABOVE THE MID
MAY AVERAGE WEDNESDAY AND THURSDAY AS STRONG HIGH PRESSURE EXPANDS
NORTH OVER THE SOUTHWESTERN UNITED STATES.
&&
.SHORT TERM...
TONIGHT THROUGH TUESDAY...
STRONG HIGH PRESSURE RESULTED IN ANOTHER SUNNY DAY WITH WELL ABOVE
AVERAGE TEMPERATURES FOR MID MAY TODAY. EARLY AFTERNOON TEMPERATURES
WERE CLOSE TO THE SAME AS YESTERDAY.
BREEZY CONDITIONS WILL LAST INTO EARLY THIS EVENING AS A LOW PRESSURE
SYSTEM CENTERED WEST OF CENTRAL CALIFORNIA NEAR 130 DEGREES WEST
LONGITUDE MOVES SOUTH. IT FACT...IT MAY EVEN BECOME WINDY IN JOSHUA
TREE NATIONAL PARK INTO EARLY THIS EVENING.
THE LOW PRESSURE CENTER WILL BE WEST OF SOUTHERN CALIFORNIA SWINGING
SOUTHEAST NEAR 128 DEGREES WEST LONGITUDE SUNDAY...EAST TO THE COAST
SUNDAY NIGHT...THEN NORTHEAST ACROSS SOUTHERN CALIFORNIA AND
SOUTHERN NEVADA MONDAY. THIS SYSTEM WILL BRING BREEZY TO WINDY
WEATHER SUNDAY THROUGH MONDAY.
WIND ADVISORIES MAY HAVE TO BE ISSUED WHEN THE STRONGEST WINDS ARE
EXPECTED...IN SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA SUNDAY
AFTERNOON AND EVENING...AND SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA MONDAY AFTERNOON INTO MONDAY EVENING. THE
STRONG WINDS ARE EXPECTED TO RESULT IN AREAS OF BLOWING SAND AND
DUST IN THE DESERT AREAS.
A RED FLAG WARNING AND FIRE WEATHER WATCH HAVE BEEN ISSUED...SEE
THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS.
THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL ALSO BRING
SLIGHTLY COOLER WEATHER TO FAR SOUTHEAST CALIFORNIA SUNDAY WITH MUCH
COOLER WEATHER OVER THE ENTIRE AREA MONDAY. IN FACT...TEMPERATURES
WILL BE BELOW THE MID MAY AVERAGE MONDAY. IN ADDITION...THERE IS A
SLIGHT CHANCE OF SHOWERS OVER SOUTHEAST CALIFORNIA LATE SUNDAY NIGHT
INTO MONDAY WITH THE PASSAGE OF THE ASSOCIATED COLD FRONT.
STRONG HIGH PRESSURE ALOFT OVER MEXICO WILL EXPAND NORTH WITH A
RECOVERY OF TEMPERATURES BEGINNING TUESDAY.
&&
.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
HIGH PRESSURE WILL EXPAND OVER THE SOUTHWESTERN UNITED STATES LATE
TUESDAY THROUGH THURSDAY. THIS WILL RESULT IN A SIGNIFICANT RECOVERY
OF TEMPERATURES AND WARMING OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. A WEAK AREA OF LOW PRESSURE AREA IS EXPECTED TO DEVELOP
NEAR THE SOUTHERN CALIFORNIA COAST BY FRIDAY. THIS WILL MODERATE
MAXIMUM TEMPERATURES A BIT OVER THE AREA...BUT STILL KEEPING THEM
ABOVE AVERAGE FOR LATE MAY. BY THE WEEKEND...ANOTHER PACIFIC LOW
PRESSURE SYSTEM WILL SLIDE SOUTH ALONG THE PACIFIC NORTHWEST COAST
...TIGHTENING THE GRADIENT OVER ARIZONA AND INCREASE WINDS ACROSS
OUR WESTERN CWA. OVERALL...CLEAR NIGHTS AND SUNNY DAYS ARE FORECAST
FOR THE EXTENDED FORECAST PERIOD.
&&
.AVIATION...
00Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
DRY WEATHER AND WELL ABOVE AVERAGE TEMPERATURES FOR MID MAY WILL
CONTINUE TODAY. A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL
LEAD TO BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING...
ESPECIALLY IN SOUTHEAST CALIFORNIA. WINDS WILL BE STRONGER SUNDAY AND
MONDAY ACROSS THE REGION AS THE LOW AND ASSOCIATED COLD FRONT MOVE
ACROSS SOUTHERN CALIFORNIA AND ARIZONA. RED FLAG CONDITIONS ARE
ANTICIPATED SUNDAY AFTERNOON AND EVENING OVER THE DESERTS OF
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE LOWER COLORADO
RIVER VALLEY. CRITICAL FIRE WEATHER CRITERIA MAY ALSO TAKE PLACE
MONDAY OVER SOUTH-CENTRAL ARIZONA...INCLUDING THE HIGHER TERRAIN.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH SUNDAY 11 AM TO 8 PM MST FOR FIRE WEATHER
ZONES 131 AND 132...THE LOWER COLORADO RIVER VALLEY...AND THE
SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERT AREAS.
CA...FIRE WEATHER WATCH SUNDAY 11 AM TO 8 PM PDT FOR FIRE ZONE 231...
THE LOWER COLORADO RIVER VALLEY.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ELLIS/MEYERS/17Hazardous weather outlook, May 20, 6:09 AM MST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 609 AM MST SAT MAY 20 2006 AZZ020>023-025>028-CAZ031-210102- GREATER PHOENIX AREA-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 609 AM MST (609 AM PDT) SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA...MARTINEZ LAKE...AND BLYTHE... .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL BECOME WINDY SUNDAY AND MONDAY. THE WINDY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL RESULT IN A GREATER THREAT FOR FIRE CONCERNS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY. THE WIND MAY ALSO CAUSE AREAS OF BLOWING DUST. NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE CAZ030-032-033-210102- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- RIVERSIDE COUNTY/EASTERN DESERTS- 609 AM PDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN CALIFORNIA... INCLUDING JOSHUA TREE NATIONAL PARK... .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL BECOME WINDY SUNDAY THROUGH MONDAY WITH AREAS OF BLOWING DUST AND SAND. THERE WILL ALSO BE A SLIGHT CHANCE FOR SHWOERS SUNDAY NIGHT AND MONDAY. NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:41 PM MST | Fire Weather Watch | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2006Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.